MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · Diabetes & metabolism · 1999

Theophylline intoxication mimicking diabetic ketoacidosis in a child.

Polak M, Rolon M A, Chouchana A, Czernichow P

Клинический случайСтатьяПеревод в очереди

Аннотация

A 5-year-old boy presented with abdominal pain, nausea and vomiting of blood. Twelve hours after admission, "diabetic ketoacidosis" was diagnosed on the basis of elevated glycaemia, glycosuria, ketonuria and a low bicarbonate blood level, which led to treatment with fluids and regular insulin infusion. Over a 36-hour period, insulin was progressively decreased and finally stopped because of the rapid fall and normalization of blood glucose concentration. Drug poisoning was suspected on the basis of persistent tachycardia in the absence of other signs of dehydration. Salicylate intoxication was excluded, and theophylline was finally incriminated. This compound, used by adults in the child's home, had caused accidental theophylline poisoning, mimicking diabetic ketoacidosis. Pre-diabetic immune markers were repeatedly negative, and no diabetes has developed after four years of follow-up. Thus, the transient increase in blood glucose was not related to a pre-diabetic status. A diagnosis of masked theophylline poisoning should be considered in similar situations involving a rapid decrease of insulin requirements.

Для цитирования: Polak M, Rolon M A, Chouchana A, Czernichow P. Theophylline intoxication mimicking diabetic ketoacidosis in a child.. Diabetes & metabolism. 1999.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.